MAUDE Adverse Event Report: COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G18955
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k173103.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the echo tip of a soft-pass echotip embryo transfer catheter set separated from the catheter during an embryo transfer procedure.The transfer catheter did not advance easily through the cervical os.The physician then chose to after-load, first placing the embryo-loaded transfer catheter into the internal cervical os before passing the outer sheath over it.The user attempted to pass the guide catheter over the transfer catheter, but the transfer catheter was difficult to remove.After removing the device from the patient, the inner catheter could not be pulled out.The user opened another inner catheter to continue the procedure, but while rinsing the original inner catheter under the microscope to transfer the embryo, they noticed that the echo tip was missing, and there was an indentation at the embryo tip.The separated echo tip could not be visualized on abdominal ultrasound but is suspected to be in the patient's cervix or uterus.The physician believes that the device segment will be passed during the patient's next menstruation.The physician will conduct a follow-up abdominal ultrasound to confirm this.The embryo was frozen, and the embryo transfer procedure was postponed.No adverse effects to the patient have been reported at this time.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Event description: as reported, the echo tip of a soft-pass echotip embryo transfer catheter set separated from the catheter during an embryo transfer procedure.The transfer catheter did not advance easily through the cervical os.The physician then chose to after-load, first placing the embryo-loaded transfer catheter into the internal cervical os before passing the outer sheath over it.The user attempted to pass the guide catheter over the transfer catheter, but the transfer catheter was difficult to remove.After removing the device from the patient, the inner catheter could not be pulled out.The user opened another inner catheter to continue the procedure, but while rinsing the original inner catheter under the microscope to transfer the embryo, they noticed that the echo tip was missing, and there was an indentation at the embryo tip.The separated echo tip could not be visualized on abdominal ultrasound but is suspected to be in the patient's cervix or uterus.The physician believes that the device segment will be passed during the patient's next menstruation.The physician will conduct a follow-up abdominal ultrasound to confirm this.The embryo was frozen, and the embryo transfer procedure was postponed.No additional patient consequences were reported.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record (dhr), manufacturing instructions, the instructions for use (ifu), and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.A review of our distribution center revealed the entire lot had been shipped to customers.Therefore there is no additional product from this lot available for examination at cook.A review of the device history record found one related non-conformance related to the reported failure mode.The nonconformances were scrapped prior to distribution.As the echotipped bands have level ii inspections in place and there are 100% inspection in place to assure smooth transition, it is unlikely this issue affects the entire lot.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing and quality control documents was conducted.It was determined that the current controls are sufficient to identify this failure mode by inspecting the device prior to device distribution.There were no historical complaints associated with the production lot number related to this failure mode.Additionally, nonconformances related to echotip band damage were identified and scrapped prior to distribution.Thus, it was concluded product in house and in the field are built to specification.The instructions for use (ifu)does not provide any information for end users related to this failure mode.Based on the investigation, the cause is most likely attributed to a manufacturing issue.This failure mode was investigated in a capa.Actions to address the root causes were made effective on (b)(6) 2021, after the complaint product was manufactured on 30mar2020.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11780657
Report Number1820334-2021-01294
Device Sequence Number3550127
Product Code MQF
UDI-Device Identifier00827002189553
UDI-Public(01)00827002189553(17)230330(10)13094444
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2023
Device Model NumberG18955
Device Catalogue NumberK-J-SPPE-681710-ET
Device Lot Number13094444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale